Alert archive / Montana / Wind Chill Advisories in 2021

Wind Chill Advisory 3, NWS Glasgow, MT

February 3, 20215 counties in Montana

NWS Glasgow, MT issued this wind chill advisory at Feb 3, 2021, 12:21 PM MST for 5 counties in Montana. It took effect at Feb 4, 2021, 12:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2021, 12:21 PM MST (19:21 UTC)
In effect from
Feb 4, 2021, 12:00 AM MST
Expired
Feb 4, 2021, 10:00 AM MST
In force
10 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 103 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-266 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS45 KGGW 031921
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1221 PM MST Wed Feb 3 2021

MTZ024-062-032030-
/O.CAN.KGGW.WW.Y.0005.000000T0000Z-210203T2200Z/
Richland-Eastern Roosevelt-
1221 PM MST Wed Feb 3 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended across the area, therefore the Winter Weather
Advisory has been cancelled.

$$

MTZ018-019-061-041200-
/O.NEW.KGGW.WC.Y.0003.210204T0700Z-210204T1700Z/
Daniels-Sheridan-Northern Valley-
Including the cities of Scobey, Plentywood, Medicine Lake, 
and Opheim
1221 PM MST Wed Feb 3 2021

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Daniels, Sheridan and Northern Valley Counties.

* WHEN...From midnight tonight to 10 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
4 follow-up statements
783 
WWUS45 KGGW 040143
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
643 PM MST Wed Feb 3 2021


MTZ017-020-024-062-041545-
/O.EXA.KGGW.WC.Y.0003.210204T0700Z-210204T1700Z/
Central and Southern Valley-Western Roosevelt-Richland-
Eastern Roosevelt-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Wolf Point, Poplar, Sidney, Fairview, and Culbertson
643 PM MST Wed Feb 3 2021

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Central and Southern Valley, Richland, and Roosevelt 
  Counties.

* WHEN...From midnight tonight to 10 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MTZ018-019-061-041545-
/O.CON.KGGW.WC.Y.0003.210204T0700Z-210204T1700Z/
Daniels-Sheridan-Northern Valley-
Including the cities of Scobey, Plentywood, Medicine Lake, 
and Opheim
643 PM MST Wed Feb 3 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Northern Valley, Daniels and Sheridan Counties.

* WHEN...From midnight tonight to 10 AM MST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
347 
WWUS45 KGGW 040959
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
259 AM MST Thu Feb 4 2021


MTZ017>020-024-061-062-041700-
/O.CON.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/
Central and Southern Valley-Daniels-Sheridan-Western Roosevelt-
Richland-Northern Valley-Eastern Roosevelt-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, 
Fairview, Opheim, and Culbertson
259 AM MST Thu Feb 4 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 15 to 25 
  below zero.

* WHERE...Portions of northeast Montana.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
907 
WWUS45 KGGW 041611
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
911 AM MST Thu Feb 4 2021


MTZ017-018-020-024-061-062-041715-
/O.CAN.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/
Central and Southern Valley-Daniels-Western Roosevelt-Richland-
Northern Valley-Eastern Roosevelt-
911 AM MST Thu Feb 4 2021

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures are still cold but wind chills are continuing to 
come up across the area with the sunlight. Therefore, the wind
chill advisory is cancelled. 

$$

MTZ019-041715-
/O.CON.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/
Sheridan-
Including the cities of Plentywood and Medicine Lake
911 AM MST Thu Feb 4 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Sheridan County.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
997 
WWUS45 KGGW 041706
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1006 AM MST Thu Feb 4 2021


MTZ019-041815-
/O.EXP.KGGW.WC.Y.0003.000000T0000Z-210204T1700Z/
Sheridan-
1006 AM MST Thu Feb 4 2021

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills are rising and the advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 9:02 AM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 3, 9:02 AM MST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
902 AM MST Wed Feb 3 2021

.DISCUSSION...
Cancelled Winter Weather Advisory for Valley and Daniels County.
Snow band moving through the remainder of the advisory area this
morning. Probably won't make to Sidney but northern Richland Co
looks to get a decent amount of snow for messy roads there. TFJ

Previous Discussion...
A cold front will push through NE Montana today, bringing with it
light accumulations of wet snow as well as the potential for
freezing rain to mix in at times. The wintry mix may lead to some
travel concerns over the area, so the existing Winter Weather
Advisory has been left in place until 3 PM this afternoon for
portions of the CWA. That said, slick road conditions may still
result after the advisory expires once temperatures dive into the
single digits overnight. Any wet surfaces may experience icy
conditions as a result of the changing temperatures tonight.

Arctic temperatures are expected to settle into northeast Montana
for the weekend with some of the coldest temperatures to date this
winter season expected. Low temperatures will be well below zero
each night, with daytime highs near zero. Wind chill hazards
appear likely, especially given the milder winter leading into
this coming air mass.

Longer term, ensembles continue to suggest continued below average
temperatures through the rest of the forecast period.

&&

.AVIATION...
A range of VFR to IFR is expected across NE Montana today. A cold
front will push through with light snow and potential for some
mixing in of freezing rain. Reduced ceilings and visibility are
possible with the precipitation. Otherwise, do expect gusty
northwest winds at times as well with the frontal passage.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 PM MST this afternoon for
Eastern Roosevelt...McCone...Richland...Sheridan...Western
Roosevelt.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.